MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. KUGEL PATCH; SURGICAL MESH
Catalog Number 0010103
Medical Device Problem Codes Defective Device (2588); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Pain (1994); Hernia (2240); Injury (2348)
Date of Event 05/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
At this time no conclusions can be made to what extent the bard/davol kugel patch (device #1) may have caused or contributed to the reported event.To date no medical records have been provided.The attorney alleges the patient underwent an additional surgery to remove the device and repair the recurrent hernia.The doctor noted ¿there is a free edge of the mesh identified inferiorly and there is slight bulging of the intraabdominal fat into the area of the mesh in a pannus-like fashion.The pattern here suggests dehiscence of the mesh attachment.¿ recurrence is a known inherent risk of surgery and is listed in the instructions-for-use a possible complication.No sample was returned.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Should additional information be provided a supplemental emdr will be submitted.This emdr represents the bard/davol kugel patch (device #1).An additional emdr was submitted to represent the bard/davol ventrio (device #2).Note: not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2015: the patient underwent repair of a ventral incisional hernia.As alleged, a bard/davol 3x3¿ kugel patch (device #1)was implanted in patient during this repair.(b)(6) 2016: the patient underwent surgery to explant the failed mesh device and repair an incisional hernia.Prior to the surgery the doctors.Noted that ¿there is a free edge of the mesh identified inferiorly and there is slight bulging of the intra-abdominal fat into the area of the mesh in a pannus-like fashion.The pattern here suggests dehiscence of the mesh attachment.¿ during the procedure, the old mesh as well as the hernia sac were excised as alleged a bard/davol 4.3x5.5¿ ventrio (device #2) was implanted.On or about (b)(6) 2016:the patient underwent surgery to explant the failed mesh device.During the procedure, the doctor noted ¿it was readily found that the previously placed onlay mesh was completely unincorporated.¿ as reported, patient continues to experience complications related to the bard/davol kugel patch (device #1) and the bard/davol ventrio (device #2).She has already and will likely require additional surgeries to repair the damage from the product.The bard/davol kugel patch (device #1) and the bard/davol ventrio(device #2) implanted in patient failed to reasonably perform as intended.The product caused serious injury and had to be surgically removed via invasive surgery, necessitating additional invasive surgery to repair the hernia that the product had initially been implanted to treat.The patient has been injured and sustained past and future, severe and permanent pain, suffering, anxiety, depression, disability, impairment due to the alleged defective bard/davol kugel patch(device #1) and ventrio (device #2).

Brand Name
KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key8037142
Report Number1213643-2018-03842
Device Sequence Number1435628
Product Code FTL
UDI-Device Identifier00801741016356
UDI-Public(01)00801741016356
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Device Explanted Year2016
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/28/2019
Device Catalogue Number0010103
Device Lot NumberHUYA0755
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2018
Initial Report FDA Received Date11/05/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;